Uncategorized

Red Man Syndrome: Which Antibacterial Agent Causes It? (Vancomycin)

By NursingScribe Essay Writing Services 1 min read

5. Which antibacterial agent may cause red man syndrome?

Short on Time? Get Expert Nursing Help

Our nursing writers can handle your essay, care plan or case study from start to finish.

Amoxicillin

Cephalexin

Vancomycin

Cefazolin

Rationale

Vancomycin is a glycopeptide of the cell wall synthesis inhibitor classification. It is known to cause red man syndrome (with rash and redness of the face, neck, upper chest, upper back, and arms). This is related to the infusion rate of vancomycin. While amoxicillin, cephalexin, and cefazolin are also cell wall synthesis inhibitors and may cause allergic reactions, they do not present in the same way as red man syndrome.

p93

Which antibacterial agent may cause red man syndrome?

Need Help With Your Nursing Paper?

Get an original, expertly written and plagiarism-free paper, delivered on time.

NursingScribe Essay Writing Services

Nursing writing expert at NursingScribe, helping students produce clear, evidence-based nursing papers.

Order a Custom Nursing Paper